MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESISWITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESISWITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL
Model Number ONXAAP-21
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhagic Stroke (4417)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report received, study patient experienced a hemorrhagic stroke on (b)(6) 2022, 7-days following implant with the device (implanted on (b)(6) 2022).
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
The manufacturing records for onxaap-21, sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.An onxaap 21 with serial number (b)(6) was implanted on (b)(6) 2022 with a concomitant coronary artery graft bypass (cabg) x1 svg-rca in a 42-year-old female with a past medical history of svt, hypothyroid, hypertension, presumed asthma, congenital bicuspid aortic valve and ascending aortic aneurysm with a previous ascending aortic aneurysm repair in 2005 and an aortic valve replacement with a [non-artivion] 19mm valve in 2014.The subject was enrolled in the study and this event refers to study patient.On (b)(6) 2022 (7 days post implant) during a one-hour neurological check it was found that the patient had a change in her pupils and she was sent for a ct angiogram with and without contrast of her head at 0155 on (b)(6) 2022.The impression of the cta was ¿evolving left mca territory infarction with overall increasing cytotoxic edema resulting in worsening mass effect on the left lateral ventricle with increasing left to right midline shift, which now measures approximately 0.9 cm, and early uncal herniation.There small area of petechial hemorrhage in the left parietal lobe¿ and ¿re-demonstrated occlusion at the mid posterior m2 left mca.¿ on (b)(6) 2022 (10 days post implant) a follow up ct head without contrast was performed as anticoagulation was started.It showed no interval change from (b)(6).On (b)(6) 2022 (11 days post implant) another ct head without contrast was performed to evaluate the evolution of the stroke, it showed ¿evolving left mca territory infarction with small amount of hemorrhage and approximately 8 mm midline shift.No new hemorrhage.On (b)(6) 2022 (14 days post implant) a follow up ct head without contrast was performed for new findings of ams [altered mental status], it showed ¿evolving left mca infarction with a small amount of hemorrhagic transformation.The mass effect and midline shift and slightly improved.No new acute findings.The ct performed on (b)(6) was the last included with the provided medical records.The patient was also referred for speech, physical and occupational therapy and at the time of discharge had more movement in the right upper and lower extremities and was on a regular diet with thin liquids.The ifu does list hemorrhage and stroke as potential complications and bleeding events occur at a historical rate of 1.6 %/valve-year.However, it is unknown if this stroke is related directly to the valve performance or if it is a case of hemorrhagic conversion of the earlier ischemic stroke.The latter explanation is more likely due to the timing of the hemorrhagic event 7 days after the ischemic event and the results of the (b)(6) 2022 cth that shows ¿evolving left mca infarction with a small amount of hemorrhagic transformation.¿ this report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.References: on-x® ascending aortic prosthesis with the vascutek gelweave valsalvatm graft, instructions for use.Iso 5840-2:2021 (e) cardiovascular implants - cardiac valve prostheses, annex i.

Brand Name
ON-X ASCENDING AORTIC PROSTHESISWITH THE VASCUTEK GELWEAVE VALSALVA GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key15933756
Report Number1649833-2022-00061
Device Sequence Number20473796
Product Code LWQ
UDI-Device Identifier00851788001518
UDI-Public851788001518
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberONXAAP-21
Device Catalogue NumberONXAAP-21
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age42 YR
Patient SexFemale
Patient Weight99 KG